Fluid Dynamics of the Elliptic Porous Slider

[+] Author and Article Information
L. T. Watson, T. Y. Li, C. Y. Wang

Department of Mathematics, Michigan State University, East Lansing, Mich.

J. Appl. Mech 45(2), 435-436 (Jun 01, 1978) (2 pages) doi:10.1115/1.3424320 History: Received November 01, 1977; Revised February 01, 1978; Online July 12, 2010


Fluid cushioned porous sliders are useful in reducing the frictional resistance of moving objects. This paper studies the elliptic slider. After a transformation of variables, the Navier-Stokes equations reduce to a nonlinear two-point boundary-value problem. This boundary-value problem was solved by a homotopy-type method, which did not require a good initial approximation to the solution. The problem was solved for several Reynolds numbers and ellipse eccentricities. Lift and drag calculations show that an elliptic porous slider should be operated along the minor axis.

Copyright © 1978 by ASME
Your Session has timed out. Please sign back in to continue.





Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In